MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number THS-SS-CL
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a turbohawk atherectomy device with a 7fr non-medtronic sheath and spider fx embolic protection device during treatment of an 80mm cto (chronic total occlusion-100%) in the patient¿s proximal right tibial/popliteal trunk and peroneal artery.Moderate vessel tortuosity and slight calcification are reported.Vessel diameter reported as 4mm.Ifu was followed.Vessel pre-dilation was not performed.It is reported that 3 passes were made with the device and the physician began to withdraw the device over the spider wire.It is reported resistance was encountered and the physician then checked the spider position distally and at the distal end of the sheath.It was found the spider fx wire had prolapsed.The physician attempted to straightened out the wire, but a detachment occurred on the turbohawk.The tip separated at the hinge pin.The physician removed the catheter and then used a snare to retrieve the detached remaining nose cone and spider wire.The physician then re-crossed the lesion and used a nanocross for post-dilation.No further injury reported.
 
Additional Manufacturer Narrative
Image/cine review: the customer provided two cine images and one photo of the turbohawk loaded over the spider fx capture wire.The first cine image shows the detached distal assembly housing with the spider fx filter observed.The second cine image shows the detached distal assembly housing with the spider fx filter observed.The snare hoop is observed capturing the housing.The photo shows the distal assembly fractured off loaded over the capture wire with the filter assembly observed at the distal end of the distal assembly.Product analysis: a turbohawk, gooseneck snare, and spider fx were returned for analysis.A previously opened turbohawk pouch which indicated lot 0009791497.On the outside of a pouch used to contain the returned devices included device stickers (snare - a834974, spider fx - a986302).It was observed a torquing device was connected to the spider fx capture wire.No other ancillary devices were included.The spider fx capture wire was inspected.It was observed the distal assembly was fractured off and the distal segment of the distal assembly remained loaded over the capture wire.The approximate length of the turbohawk distal assembly was 4cm.The tip of the fractured distal assembly was located at the proximal end of the filter assembly.The filter mesh showed traces of biologics and possibly ptfe from the capture wire.The proximal end of the fractured distal assembly loaded over the capture wire showed the tecothane had a longitudinal tear and the coil of the housing was protruding outward.The guidewire tubing of the turbohawk showed zipper tearing and at the location where the zipper tearing stopped, buckling was observed.Approximately 3cm of the spider fx filter assembly was visible out from the distal assembly.An approximate 90-degree bend to the capture wire was observed approximately 8cm from the distal coiled tip of the spider fx.The torquing tool loaded over the capture wire was located approximately 62cm from the distal tip.An approximate 90-degree bend was observed from at approximately 77cm from the distal tip.It should be noted at areas of observed bending, the ptfe of the capture wire was scraped off, likely due to encounter friction.The gooseneck snare was returned.Dried blood was observed to the exterior of the until.No issues were noted to the returned device that would appear to have contributed the reported complications encountered.The turbohawk proximal segment was inspected.The distal end showed the radial fracture of the coiled segment at the proximal end of the coiled housing segment and distal to the anchor pockets.The fracture faces show the coils stretched out distally.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: there was no resistance when advancing the turbohawk over the wire or at any time during the use of the device.The spider wire remained in intact.The physician did break the wire at the breaking point in order to make it more manageable to work with.The nosecone of the turbohawk was still on the wire when the physician retrieved it with a gooseneck snare.There was no vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10211279
Report Number9612164-2020-02358
Device Sequence Number14270501
Product Code MCW
UDI-Device Identifier00643169968202
UDI-Public00643169968202
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2022
Device Model NumberTHS-SS-CL
Device Catalogue NumberTHS-SS-CL
Device Lot Number0009791497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/01/2020
07/07/2020
08/17/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/06/2020
07/10/2020
08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;